Alert archive / Indiana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 40, NWS Northern Indiana

June 25, 20094 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Jun 25, 2009, 11:26 PM EDT for 4 counties in Indiana. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2009, 11:26 PM EDT (03:26 UTC)
Expired
Jun 26, 2009, 12:15 AM EDT
In force
49 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties Blackford County, IN, Huntington County, IN, Jay County, IN, Wells County, IN

The radar

The Northern Indiana radar (KIWX), 83 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 11:35 PM EDTTSTM WND DMGLiberty Center, INA TREE WAS KNOCKED DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 3.4 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2009-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 227 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2009-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
227 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
1373 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 260326
SVRIWX
INC009-069-075-179-260415-
/O.NEW.KIWX.SV.W.0040.090626T0326Z-090626T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1126 PM EDT THU JUN 25 2009

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BLACKFORD COUNTY IN EAST CENTRAL INDIANA
  NORTHWESTERN JAY COUNTY IN EAST CENTRAL INDIANA
  SOUTHEASTERN HUNTINGTON COUNTY IN NORTHEAST INDIANA
  SOUTHERN WELLS COUNTY IN NORTHEAST INDIANA

* UNTIL 1215 AM EDT

* AT 1125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  NEAR PLUM CREEK...OR 12 MILES WEST OF BLUFFTON...AND MOVING
  SOUTHEAST AT 20 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  MONTPELIER...
  BUCKEYE AND MCNATTS...
  MOUNT ZION AND LIBERTY CENTER...
  PONETO...WELLSBURG AND TRAVISVILLE...
  DILLMAN AND KEYSTONE...
  REIFFSBURG...

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 74 AND
84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
SEVERE THUNDERSTORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF
NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4065 8546 4067 8546 4067 8549 4070 8554
      4082 8544 4070 8507 4067 8507 4045 8516
TIME...MOT...LOC 0326Z 306DEG 19KT 4071 8539

$$
1 follow-up statement
000 
WWUS53 KIWX 260349
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1149 PM EDT THU JUN 25 2009

INC069-260359-
/O.CAN.KIWX.SV.W.0040.000000T0000Z-090626T0415Z/
HUNTINGTON IN-
1149 PM EDT THU JUN 25 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HUNTINGTON COUNTY
IS CANCELLED...

AT 1149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED
OR MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4063 8542 4067 8538 4067 8534 4071 8534
      4077 8529 4077 8527 4070 8507 4066 8507
      4045 8516
TIME...MOT...LOC 0349Z 306DEG 19KT 4064 8526

$$

INC009-075-179-260415-
/O.CON.KIWX.SV.W.0040.000000T0000Z-090626T0415Z/
WELLS IN-JAY IN-BLACKFORD IN-
1149 PM EDT THU JUN 25 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR NORTHEASTERN BLACKFORD...NORTHWESTERN JAY AND SOUTHERN WELLS
COUNTIES...

AT 1149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR DILLMAN...OR ABOUT 9 MILES SOUTHWEST OF BLUFFTON...AND
MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  MONTPELIER...DILLMAN AND KEYSTONE...
  REIFFSBURG...
  PETROLEUM AND VERA CRUZ...
  NOTTINGHAM AND FIAT...
  BALBEC...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4063 8542 4067 8538 4067 8534 4071 8534
      4077 8529 4077 8527 4070 8507 4066 8507
      4045 8516
TIME...MOT...LOC 0349Z 306DEG 19KT 4064 8526

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 7:35 PM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, Jun 25, 7:35 PM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
735 PM EDT THU JUN 25 2009

.AVIATION...
VFR CONDITIONS WILL ONCE AGAIN PREVAIL AT THE TAF SITES THE NEXT
24 HOURS. THUNDERSTORMS HAVE MISSED THE AREA...AND ADDITIONAL
DEVELOPMENT IS NOT ANTICIPATED.

&&

.PREV DISCUSSION... /ISSUED 548 PM EDT THU JUN 25 2009/

UPDATE...
JUST SENT AN UPDATE TO THE ZONES TO CANCEL THE SEVERE THUNDERSTORM
WATCH. ACTIVITY HAS JUST NOT MATERIALIZED THIS AFTERNOON...AND IS
NOT LIKELY TO OCCUR FOR AT LEAST ANOTHER FEW HOURS. ACTIVITY
FIRING ALONG THE WISCONSIN/ILLINOIS BORDER COULD AFFECT US
LATER...BUT THAT IS STILL SOME TIME AWAY.

PREV DISCUSSION... /ISSUED 225 PM EDT THU JUN 25 2009/

SHORT TERM...
LATE THIS AFTERNOON AND TONIGHT...
LATEST SFC ANALYSIS INDICATING TROUGH OVER CENTRAL LOWER MI AND
ASSOCIATED FRONTAL BOUNDARY EXTENDING ACROSS WI/IL BORDER. DECAYING
MCS MOVING OUT OVER LK MI WHILE NEW CONVECTION FORMING IN FAR E IA.
KIWX RADAR SHOWING CONVECTION BEGINNING TO FIRE OVER THE AREA AS
LAPS SOUNDINGS AND CURRENT OBS SHOWING NEAR CONVECTIVE TEMP.
SYNOPTIC BOUNDARY ALONG WITH PRONOUNCED LAKE BREEZE BOUNDARY WILL
COMBINE WITH ENHANCED MID LEVEL LAPSE RATES AND SB CAPES OVER
3000J/KG TO AID IN STORMS REACHING STRONG TO SEVERE LIMITS. WHILE
DAMAGING WINDS FROM STRONGER PULSED STORMS EXPECTED TO BE MAIN
THREAT...MID LEVEL DRYING NOW BEGINNING TO SHOW UP ON LATEST LAPS
SOUNDING AND MATCHES WITH TRENDS ON WATER VAPOR LOOP WILL BRING IN
HAIL THREAT AS WELL. HAVE EXTENDED POPS TO 02Z THIS EVENING BUT WITH
MOST OF THE CONVECTION BEING DRIVEN BY DIURNAL INSTABILITY NOT
EXPECTING PRECIP TO LINGER MUCH INTO THE NIGHT. CURRENT GRIDS STILL
HAVE SCT WORDING BUT WILL CONTINUE TO MONITOR LATEST RADAR TRENDS
FOR INCREASING IN AREAL COVERAGE.

LONG TERM...FRIDAY THROUGH THURSDAY

H5 RIDGE AXIS WILL BRIEFLY BUILD NEWD INTO THE REGION FRIDAY INTO
SATURDAY. THIS WILL LEAD TO A COUPLE OF DRY AND WARM SUMMER DAYS
WITH H85 TEMPS INCREASING FROM 16/17C FRIDAY TO 18-20C SATURDAY.
FULL INSOLATION/MIXING SHOULD RESULT IN HIGHS REACHING THE MID/UPPER
80S FRIDAY AND NEAR 90F SATURDAY. SHORTWAVE ENERGY WILL EJECT OUT OF
THE PAC NW/WESTERN CANADA DEEP TROUGH AND TOP/FLATTEN SRN
PLAINS/SOUTHWEST UPPER RIDGE. THIS SHORTWAVE TROUGH WILL BE CENTERED
OVER THE UPPER MIDWEST BY 00Z SUN. MID-LEVEL HEIGHT FALLS WILL LEAD
TO A DECENT SFC RESPONSE WITH A PRONOUNCED LL THETA-E SURGE JUST
AHEAD OF THE ASSOCIATED COLD FRONT. CONVECTION...LIKELY SVR...SHOULD
EASILY BE ABLE TO FIRE SATURDAY AFTN ACROSS NW IL/WI/EASTERN IA WITH
PROGGED SBCAPE/S NEAR 3K J/G JUST AHEAD OF THE SFC COLD FRONT AND
MID-LEVEL SPEED MAXIMA. THIS SHOWER/STORM ACTIVITY STILL LOOKS TO
IMPACT THE FA SATURDAY NIGHT AS SHORTWAVE/CDFNT SLIDE SEWD THROUGH
THE SRN GREAT LAKES. THERE IS SOME CONCERN FOR SVR STORMS WITH
DAMAGING WINDS IN THE NORTHWEST SATURDAY EVENING AS AFTN CONVECTION
MAY ORGANIZE INTO A SQUALL LINE/MCS. CAVEAT AGAINST DAMAGING WINDS
REACHING THE SFC WILL BE THE UNFAVORABLE TIMING WITH DEVELOPING
SBCIN...ESPECIALLY IN THE EAST WHERE SHOWERS/STORMS MAY HOLD OFF
UNTIL AFTER MIDNIGHT. FEEL KEEPING WITH CHC POPS FOR SHOWERS/STORMS
SATURDAY NIGHT STILL THE WAY TO GO WITH MESOSCALE PROCESSES
DOMINATING...LEADING TO LITTLE CONFIDENCE IN ANY MODEL SOLUTION.
SUNDAY WILL LIKELY END UP DRY AND BREEZY WITH MEDIUM RANGE GUIDANCE
CONSISTENT IN A DRY SLOT WORKING IN BEHIND THE COLD FRONT.

MID-LEVEL CIRCULATION WILL GET ABSORBED INTO MEAN/DEEP UPPER TROUGH
ACROSS EASTERN CANADA/NEW ENGLAND RESULTING IN A RELATIVELY DEEP
UPPER LOW CENTERED OVER THE EASTERN GREAT LAKES BY MONDAY/TUESDAY OF
NEXT WEEK. DEEPER MOISTURE IN CYCLONIC FLOW AND STEEP LAPSE
RATES/INSTABILITY WITH COLD POOL WILL LIKELY LEAD TO AFTN
SHOWERS/ISO STORMS ON MONDAY AND POSSIBLY TUESDAY. MODEL GUIDANCE HAS
COME INTO A LITTLE BETTER AGREEMENT ON THE PLACEMENT OF THIS UPPER
LOW...FAVORING THE EASTERN GREAT LAKES. THIS WOULD PLACE
NORTHERN/EASTERN AREAS OF THE CWA IN THE SOUTHWESTERN FRINGE OF THE
COLD POOL WITH AFTN INSTABILITY SHOWERS/STORMS POSSIBLE MONDAY AND
TUESDAY. OTHERWISE...EXPECT LESS HUMIDITY AND COOLER TEMPERATURES
FOR THE FIRST HALF OF NEXT WEEK.

AVIATION...18Z TAFS.
LATEST VIS SAT SHOWING CU FORMATION IN AND AROUND BOTH TAF SITES
ATTM. FCST SOUNDINGS COMPARED TO CURRENT OBS INDICATING NEAR
CONVECTIVE TEMP SO STILL ANTICIPATING SCT TSTORM DEVELOPMENT OVER
MUCH OF THE AREA THIS AFTERNOON AND WILL CONTINUE TEMPO GROUP AT
BOTH SITES ACCORDINGLY. MVFR CIGS WERE NOTED ACROSS WI IN
ASSOCIATION WITH MORNING MCS BUT WILL KEEP SBN AND FWA AT VFR IN
TEMPO GROUP FOR NOW AND AMEND AS NEEDED.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...LOGSDON
LONG TERM...STEINWEDEL
AVIATION...REHBEIN
Hazardous weather outlook, Jun 25, 6:12 AM EDT, 17 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
612 AM EDT THU JUN 25 2009

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-261015-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
612 AM EDT THU JUN 25 2009 /512 AM CDT THU JUN 25 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP MIDDAY INTO THE AFTERNOON
HOURS. THERE IS A RISK FOR DAMAGING WIND GUSTS ASSOCIATED WITH
THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT...WITH A SLIGHT CHANCE
FOR SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-261015-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
612 AM EDT THU JUN 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP MIDDAY INTO THE AFTERNOON
HOURS. WINDS AND WAVES WILL BE HIGHER IN AND NEAR STORMS. THERE
IS A RISK FOR WIND GUSTS OF 40 TO 50 KNOTS ASSOCIATED WITH THE
STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY. SOME STORMS MAY
CONTAIN WIND GUSTS TO 40 KNOTS WITH LOCALLY HIGH WAVES.

THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT...WITH A SLIGHT CHANCE
FOR SEVERE STORMS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Jun 25, 11:12 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1112 PM EDT THU JUN 25 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1109 PM     HAIL             1 N PALESTINE           41.19N  85.95W
06/25/2009  E0.75 INCH       KOSCIUSKO          IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX0902716

PBM
Special weather statement, Jun 25, 11:21 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1121 PM EDT THU JUN 25 2009

INZ016>018-024>027-032>034-OHZ015-016-024-025-260530-
KOSCIUSKO-WHITLEY-ALLEN IN-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...PAULDING...ANTWERP...
OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
1121 PM EDT THU JUN 25 2009

STRONG THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST OVER
NORTHERN INDIANA...MAINLY SOUTH OF HIGHWAY 30 AND EAST OF HIGHWAY
31. LOOK FOR BRIEF TORRENTIAL RAINFALL...FREQUENT CLOUD TO GROUND
LIGHTNING...WIND GUSTS TO 50 MPH AND SMALL HAIL.

Nearby

Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.